Alert archive / North Dakota / Tornado Warnings in 1999
Tornado Warning 10, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 6, 1999, 2:31 PM CDT for Burleigh County, North Dakota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 6, 1999, 2:31 PM CDT (19:31 UTC)
- Expired
- Jun 6, 1999, 3:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Burleigh County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
648 WFUS1 KBIS 061934 RRA TORBIS NDC015-062000- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 231 PM CDT SUN JUN 6 1999 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... NORTHERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 315 PM CDT * AT 231 PM CDT...THE PUBLIC REPORTED A TORNADO 3 MILES SOUTH OF WING...OR ABOUT 30 MILES NORTHEAST OF BISMARCK...MOVING NORTH AT 15 MPH. * THE TORNADO WILL BE NEAR... WING AT 235 PM CDT AT 232 PM CDT SKYWARN SPOTTERS AND THE PUBLIC REPORTED SEVERAL FUNNEL CLOUDS WITH THIS STORM AND ALSO ASSOCIATED WITH STORMS OVER NORTHEAST BURLEIGH COUNTY...NEAR WILTON. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING...IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4712 10068 4709 10018 4732 10014 4731 10072 &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 6, 3:30 AM CDT, 11 hours 1 minute earlier.
Area forecast discussion, Jun 6, 3:30 AM CDT, 11 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 AM CDT SUN JUN 6 1999 LIFTING MID LEVEL WAVE INSURES WIDESPREAD SHOWERS AND THUNDERSTORMS FOR OUR CWA TODAY. ALREADY ACTIVITY HAS PUSHED NORTHWARD OVER THE BORDER WITH SOUTH DAKOTA. BOTH THE ETA AND NGM INDICATE SIGNIFICANT VERTICAL MOTION OVER THE WESTERN HALF OF THE STATE THIS MORNING...WEAKENING AND SHIFT TO THE CENTRAL PART THIS AFTERNOON. HELD CLOSE TO MOS TEMPERATURES...THEY LOOK REASONABLE. WHERE I MADE CHANGES IT WAS TO STAY ON THEIR COOLER SIDE DUE TO EXPECTED CLOUD COVER AND PRECIPITATION. MODELS STILL INDICATE THE RETURN OF PRECIPITATION ACTIVITY TO THE WESTERN HALF OF THE STATE LATE MONDAY AFTERNOON OR MONDAY NIGHT. WILL MAKE NO CHANGES AND LEAVE THE THREAT IN FOR MONDAY NIGHT AND NOT MONDAY AFTERNOON. .BIS...NONE. LEBLANG
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 12:27 PM CDT | Tornado Warning | BIS | Sioux | 33 min |
| Jun 6, 2:50 PM CDT | Tornado Warning | BIS | Sheridan | 40 min |
| Jun 6, 4:43 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 62 min |
Nearby
Tornado Warnings in North Dakota, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.